Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
roys24

Is my isotretinoin dosage too low?

Hello there everyone.

So, I am 18yo and I started taking isotretinoin two days ago. I didn't see any result yet but I am wondering if the dosage my dermatologist prescribed to me is too low. I am taking 40mg a day and I weigh 209 pounds because I am very tall for my age. Do you think I should have more?

Share this post


Link to post
Share on other sites

Hey! 40mg is definitely enough to drastically change your skin in 1-2 months (may be longer but you'll notice a massive difference). It's way high enough.  I'm a girl + weigh less but I started on 20mg, which is very low, and it basically cleared my entire face, which was covered in persistent acne, in 4 weeks!! I still have lingering marks and hyperpigmentation so my skin doesn't look that clear, but the change was amazing.

Also, keep in mind that accutane is all about your cumulative dose. So, you could get as good results on, say, 20mg as you would on 60mg. You'd just have to be on 20mg for about 12 months. A higher dose just reduces the amount of time that you have to be on accutane for. I'd advise you to try and stay at 40-60mg during your course, don't let your derm up you to 80mg! It's your decision but don't underestimate the dryness. Since being bumped up to 40mg, I've been really suffering with the dry lips. Not to scare you, because it's all worth it, but the constant burning and pain is really disheartening. What I'm saying is, 40mg is a very effective dose of accutane. It comes with moderate-severe dryness and clears very effectively. Good luck!

Share this post


Link to post
Share on other sites
12 hours ago, chicanery said:

Hey! 40mg is definitely enough to drastically change your skin in 1-2 months (may be longer but you'll notice a massive difference). It's way high enough.  I'm a girl + weigh less but I started on 20mg, which is very low, and it basically cleared my entire face, which was covered in persistent acne, in 4 weeks!! I still have lingering marks and hyperpigmentation so my skin doesn't look that clear, but the change was amazing.

Also, keep in mind that accutane is all about your cumulative dose. So, you could get as good results on, say, 20mg as you would on 60mg. You'd just have to be on 20mg for about 12 months. A higher dose just reduces the amount of time that you have to be on accutane for. I'd advise you to try and stay at 40-60mg during your course, don't let your derm up you to 80mg! It's your decision but don't underestimate the dryness. Since being bumped up to 40mg, I've been really suffering with the dry lips. Not to scare you, because it's all worth it, but the constant burning and pain is really disheartening. What I'm saying is, 40mg is a very effective dose of accutane. It comes with moderate-severe dryness and clears very effectively. Good luck!

Thank you a lot! I am new in this whole isotretinoin thing and when I saw that other people that weigh severely less than me was on 80-120mg per day I thought my dermatologist got wrong and I wouldn't ever cure with this dosage! But you helped me a lot with your words and taught me something I did not know at all :D

Share this post


Link to post
Share on other sites
8 hours ago, Catalyst123 said:

40 mg is more than enough. You see the thing is, most dermatologist overdose you on the drug which can be very detreminetal and have serious repercussions. I myself am 150 pounds I took my first course of accutane around your age and it worked wonders cleared me up for about 8 month period.

Than I started eating "normally" (high glycemic foods) eventually my acne resurfaced but a lot less aggressive. My advice as an "X-Accutane user" only do 1 course and please do so with caution. I did a second course last year and I had SEVERE side effects. So I had to stop abruptly.

Anyways enough about my personal experience, yes stay on 40mg its more than adequate enough. Anything above 40...should ONLY be prescribed to people with full blown cycstic acne, the kind that ravages and disfigures your face.

Thank you a lot too. I did not experience any side effects yet and I'm on my fifth day of it (not even dry lips) and I really pray for this to stay this way, without the effects.

Share this post


Link to post
Share on other sites

I'm 5'3 and 112 pounds and my dr gave me 40 mg a day, but he said he wants to eventually have me up to 80 mg.. Now I think my dosage is too high lol 

Share this post


Link to post
Share on other sites
6 hours ago, Catalyst123 said:

Yeah that's way to high. Unless you have full blown cystic acne. Trust me, and these "Doctors" do not really know what they are doing and when severe side effects come into play, they simply take you off the drug and leave you in your current state. There is nothing they do for damages they caused. Anyways I'm not trying to scare you, but you should request to stay on 40mg.
I don't really have full blown cystic acne.. I get cysts around my jaw line, and it's usually only 2-3 at a time.  The problem is when they go away, they always leave a scar :( 

Share this post


Link to post
Share on other sites
20 hours ago, Valerie1987 said:
I don't really have full blown cystic acne.. I get cysts around my jaw line, and it's usually only 2-3 at a time.  The problem is when they go away, they always leave a scar :( 
Do you pick at them? Usually when I get a cyst it won't leave any scar or so if I let it be, only if I pick at it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×